Alert archive / Georgia / Tornado Warnings in 1996
Tornado Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Sep 16, 1996, 5:42 PM EDT for Baker County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 1996, 5:42 PM EDT (21:42 UTC)
- Expired
- Sep 16, 1996, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Baker County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 162146 TORTLH GAC007-162215- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 542 PM EDT MON SEP 16 1996 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 615 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...BAKER COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO IN SOUTHERN BAKER COUNTY OF SOUTHWEST GEORGIA. THIS STORM IS JUST SOUTHWEST OF NEWTON GEORGIA AND IS MOVING EAST AT 15 TO 20 MPH. IF THREATENING WEATHER IS APROACHING YOU...TAKE SHELTER. IF YOU HAVE SEVERE WEATHER TO REPORT... ASK YOUR LOCAL LAW ENFORCEMENT AGENCY TO RELAY THE REPORT TO THE RNATIONAL WEATHER SERVICE IN TALLAHASSEE.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Sep 16, 3:01 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 16, 3:01 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 255 PM EDT MON SEP 16 1996 LATEST MDL RUNS INDCT FNT TO RMN TO N WITH SW FRLO CONTG ACRS FCST AREA THRU NXT FCST PD AND BEYOND. HWVR GUIDA.NCE ALSO INDCTS SGFNT DRYING THRU NXT FCST PD. EXPCT SM THINNING IN CLDS LTR TNGT AND WITH WDSPRD PCPN AND LOTS OF LO LVL MSTR EXPCT FOG DVLPMT MANY AREAS BY ERLY TUE. OTRW DCRSG POPS LUK ON TRAK AND REFLECTED IN TERMINAL FCSTS. DUVAL
Nearby
Tornado Warnings in Georgia, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.